Alert archive / Minnesota / Beach Hazards Statements in 2015

Beach Hazards Statement 5, NWS Duluth, MN

August 19, 2015Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota

NWS Duluth, MN issued this beach hazards statement at Aug 19, 2015, 3:51 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2015, 3:51 AM CDT (08:51 UTC)
Expired
Aug 19, 2015, 8:00 PM CDT
In force
16 hr
Issued by
NWS Duluth, MN

Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI

The radar

The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 8.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WHUS43 KDLH 190851
CFWDLH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
351 AM CDT WED AUG 19 2015

MNZ037-WIZ001-200100-
/O.NEW.KDLH.BH.S.0005.150819T0851Z-150820T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
351 AM CDT WED AUG 19 2015

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS
STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT
THROUGH THIS EVENING. 

* LOCATION...PARK POINT BEACH

* DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE 
  SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP 
  CURRENTS.

* HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS 
  SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A 
  SWIMMER QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS...
NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND
NEAR RIVER MOUTHS.

FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT
WWW.WEATHER.GOV/DULUTH

&&

$$
3 follow-up statements
629 
WHUS43 KDLH 191501
CFWDLH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1001 AM CDT WED AUG 19 2015

MNZ037-WIZ001-200100-
/O.CON.KDLH.BH.S.0005.000000T0000Z-150820T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
1001 AM CDT WED AUG 19 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* LOCATION...PARK POINT BEACH

* DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE 
  SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP 
  CURRENTS. 

* HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS 
  SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A 
  SWIMMER QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS...
NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND
NEAR RIVER MOUTHS.

FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT
WWW.WEATHER.GOV/DULUTH

&&

$$
929 
WHUS43 KDLH 192040
CFWDLH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
340 PM CDT WED AUG 19 2015

MNZ037-WIZ001-200100-
/O.CON.KDLH.BH.S.0005.000000T0000Z-150820T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
340 PM CDT WED AUG 19 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* LOCATION...PARK POINT BEACH

* DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE 
  SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP 
  CURRENTS. 

* HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS 
  SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A 
  SWIMMER QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS...
NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND
NEAR RIVER MOUTHS.

FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT
WWW.WEATHER.GOV/DULUTH

&&

$$
920 
WHUS43 KDLH 200051
CFWDLH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
751 PM CDT WED AUG 19 2015

MNZ037-WIZ001-200200-
/O.EXP.KDLH.BH.S.0005.000000T0000Z-150820T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
751 PM CDT WED AUG 19 2015

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM CDT THIS EVENING...

WAVES AND WINDS HAVE DIMINISHED FOR PARK POINT BEACH THIS EVENING.
THUS...THE BEACH HAZARDS STATEMENT WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Aug 19, 1:10 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 19, 1:10 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
110 AM CDT WED AUG 19 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 334 PM CDT TUE AUG 18 2015

RAIN...WIND...AND COOLER TEMPERATURES THROUGH THE SHORT TERM...A
VERY FALL-LIKE PATTERN FOR MID-AUGUST FOR THE UPPER MIDWEST. PRIMARY
CONCERN FOR THE FORECAST IS THE POTENTIAL FOR HEAVY RAINFALL TONIGHT
INTO TOMORROW...AS WELL AS THE POSSIBILITY FOR ELEVATED
THUNDERSTORMS MAINLY AROUND WEDNESDAY MORNING. CONFIDENCE IS
GENERALLY NEAR TO ABOVE AVERAGE FOR THE SHORT TERM.

ON THE SYNOPTIC SCALE AN UPPER LOW IS CURRENTLY CENTERED OVER THE
NORTHERN PLAINS...DEEPENING AS IT MOVES TOWARDS SOUTHERN MINNESOTA.
THIS UPPER LOW WILL EJECT NORTHEASTWARD OUT OF SOUTHERN MINNESOTA
TOWARDS THE TWIN PORTS ON WEDNESDAY...CONTINUING NORTH/NORTHEAST
INTO NORTHWEST ONTARIO ON THURSDAY. THE SFC LOW IS NOT WELL DEFINED
EARLY THIS AFTERNOON...BUT AS THE UPPER LOW DEEPENS THE SFC LOW WILL
BECOME APPARENT OVER SOUTHEAST MINNESOTA TONIGHT...MOVING ACROSS THE
TWIN PORTS BY WEDNESDAY AFTERNOON. THE UPPER LOW WILL BE
ANOMALOUSLY STRONG FOR LATE SUMMER...AS WILL THE ACCOMPANYING
SURFACE LOW. TO PUT THIS IN PERSPECTIVE...THE GEFS MEAN LOW IS
FORECAST TO BE 3-4 STANDARD DEVIATIONS BELOW NORMAL AS THE LOW
PASSES NEAR THE TWIN PORTS. PUT ANOTHER WAY...THE GEFS MEAN LOW
PRESSURE /AS WELL AS THE 500/850/700 MB HEIGHTS/ WILL BE BELOW THE
1979-2009 REANALYSIS FOR THE MONTH OF AUGUST. /THIS DOES NOT IMPLY
THESE HEIGHTS/SFC LOW PRESSURE WILL BE A RECORD LOW DUE TO THE
COARSE NATURE OF THE REANALYSIS GRIDS...BUT DOES COMMUNICATE THE
ANOMALOUS NATURE OF THIS SYSTEM./

IN CASE YOU WERE WONDERING...AT DLH THE LOWEST SLP ON RECORD FOR THE
MONTH OF AUGUST IS 991.2 MB PER WPC RECORDS. CURRENTLY GUIDANCE IS
AVERAGING AROUND 997 MB...WITH THE LOWEST GUIDANCE BEING THE 00Z
ECMWF AT JUST ABOVE 993 MB.

OTHER THAN WAVERING SLIGHTLY EASTWARD BY THE 00Z/06Z
GFS/GEFS...GUIDANCE IS IN FAIRLY GOOD AGREEMENT ON THE SYNOPTIC
SCALE. AT THE MESOSCALE LEVEL STILL SOME DIFFERENCES BUT GENERALLY
ACCEPTABLE VARIATION GIVEN THE TIME RANGE AND CURRENT MODEL
CAPABILITIES.

LATE TODAY/TONIGHT...RAIN SHIELD MOVES NORTH INTO THE REGION AS LOW
DEEPENS OVER SOUTHERN MINNESOTA. NORTHEASTERLY WINDS WILL BE
GUSTY...ESPECIALLY NEAR LAKE SUPERIOR. FROM THE TWIN PORTS TO LAKE
MILLE LACS WINDS WILL BE STRONGEST THIS EVENING AT 10 TO 20 MPH WITH
GUSTS TO NEAR 30 MPH. LATER ON TONIGHT THESE WINDS WILL BECOME MORE
NORTHERLY IN NORTHERN MINNESOTA AS THE LOW TRACKS UP THE
WISCONSIN/MINNESOTA STATE BORDER...SLIGHTLY DIMINISHING IN STRENGTH.
RAINFALL WILL BE MAINLY A STEADY RAIN...BUT A FEW EMBEDDED
THUNDERSTORMS ARE POSSIBLE. THERE IS A LOW CHANCE FOR ISOLATED
THUNDER UP TOWARDS THE BORDERLAND THIS EVENING DUE TO SOME ELEVATED
INSTABILITY SO INCLUDED A SLIGHT CHANCE OF THUNDER THERE...HOWEVER
THE BETTER CHANCE FOR STORMS COME TOWARDS THE MORNING. AS THE LOW
PRESSURE CENTER NEARS THE TWIN PORTS AND COLDER AIR ALOFT WRAPS
AROUND THE DEEP LOW SOME ELEVATED INSTABILITY WILL DEVELOP MAINLY
FROM THE INTERSTATE 35 CORRIDOR EAST ACROSS MUCH OF NORTHWEST
WISCONSIN. CONVECTION-ALLOWING GUIDANCE DEPICTS SCATTERED STORMS
TAKING ADVANTAGE OF THIS INSTABILITY...AND GIVEN THE ENVIRONMENT THE
MAIN HAZARD FROM THESE STORMS WOULD BE LOCALIZED FLOODING. LOWS
TONIGHT IN THE LOW TO 50 MID IN NORTHEAST MINNESOTA...INTO THE UPPER
50S TO NEAR 60 IN NORTHWEST WISCONSIN.

WEDNESDAY...SFC LOW GRADUALLY DEPARTS TO THE NORTHEAST WITH WRAP-
AROUND SHOWERS PERSISTING THROUGH THE DAY OVER NORTHEAST MINNESOTA.
COOLER AIR WILL ALSO BE ADVECTING IN LEADING TO HIGHS NOT MUCH
WARMER THAN THE OVERNIGHT LOWS...IN THE MID 50S FOR PARTS OF
NORTHEAST MINNESOTA. WARMER IN NORTHWEST WISCONSIN WHERE A DRY SLOT
WILL TEMPORARILY BUILD IN DURING THE MORNING WHICH COULD LEAD TO A
FEW PEAKS OF SUN...HIGHS IN THE LOW 60S. WINDS TURN OUT OF THE
NORTHEAST...AT 10 TO 15 MPH WITH GUSTS TO 20 MPH...DIMINISHING
THROUGH THE DAY AS THE PRESSURE GRADIENT RELAXES.

DID NOT MAKE ANY DRASTIC CHANGES TO STORM TOTAL PRECIP...GENERALLY 2-
2.5 INCHES ACROSS FAR NORTHEAST MINNESOTA INTO FAR NORTHWEST
WISCONSIN. NORTHWEST OF THE IRON RANGE AND EAST OF HIGHWAY 63 IN
NORTHWEST WISCONSIN TOTALS WILL BE LESS...MORE LIKE ONE TO TWO
INCHES. LOCALIZED AREAS OF 3+ INCHES WILL BE POSSIBLE...WITH THE
BEST CHANCE FOR THE HIGHEST RAINFALL TOTALS FROM THE BRAINERD LAKES
REGION EAST TO THE TWIN PORTS AND SOUTH ALONG THE INTERSTATE 35
CORRIDOR.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 334 PM CDT TUE AUG 18 2015

SUMMARY...COOL AND SHOWERY FOR THE MIDDLE OF THE WEEK...AND THEN
WARM AND BREEZY WEATHER TO END THE WEEK. STORMY OVER THE MIDDLE OF
THE WEEKEND...FOLLOWED BY COOL AND BREEZY END TO THE WEEKEND.
ANOTHER WARMING TREND IS EXPECTED INTO THE MIDDLE OF NEXT WEEK.

THE NORTHLAND WILL BEGIN THE FORECAST PERIOD IN COOL NW FLOW IN THE
WAKE OF THE DEPARTING LOW PRESSURE SYSTEM. THERE COULD BE LINGERING
RAIN SHOWERS WEDNESDAY NIGHT AND THURSDAY RELATED TO THE DEFORMATION
ZONE OF THE DEPARTING LOW...AND THEN THE LOW LEVEL LAPSE RATES AND
WEAK INSTABILITY GENERATED BY DAYTIME HEATING IN THE COOL FLOW ON
THURSDAY. THURSDAY WILL BE BREEZY. INCREASED CLOUD COVER FOR
THURSDAY IN ANTICIPATION OF WIDESPREAD SCT/BKN CUMULUS DEVELOPING BY
THE EARLY AFTERNOON SINCE MODEL SOUNDINGS INDICATE RELATIVELY DEEP
MIXING AND LOW CONVECTIVE TEMPERATURES FOR THE MIDDLE OF THE DAY.
THERE SHOULD BE ENOUGH SCATTERING AND CLEARING BY THE LATE AFTERNOON
AS A SURFACE HIGH PRESSURE RIDGE MOVES INTO THE REGION FROM THE WEST
TO HELP TEMPERATURES REACH HIGHS IN THE UPPER 60S TO LOW 70S.

THE WEAK RIDGE WILL QUICKLY MOVE THROUGH THE NORTHLAND LATE IN THE
DAY...THEN LIGHT SOUTHERLY FLOW WILL DEVELOP OVER THE REGION LATER
IN THE EVENING AND OVERNIGHT INTO EARLY FRIDAY. THE PREVIOUS
FORECAST HAD PATCHY FOG FOR SOME AREAS DURING THE WEE HOURS OF THE
MORNING FRIDAY. HOWEVER...THINK THERE WILL BE TOO MUCH WIND FOR FOG
FORMATION. OVERNIGHT SURFACE WIND SPEEDS WILL BE AROUND 5 MPH...AND
THE NAM12/GFS SOUNDINGS SUGGEST THERE WILL BE A STRONG LOW LEVEL JET
OF 20 TO 30 KNOTS AROUND 1000 FEET...AND SOME OF THAT WIND WILL
TRANSLATE TO MIXING UP THE BOUNDARY LAYER A BIT. THEREFORE...REMOVED
THE PATCHY FOG.

WARM SOUTHERLY FLOW WILL BRING A LATE WEEK WARMING TREND. FRIDAY
WILL BE BREEZY AND SUNNY WITH HIGHS IN THE UPPER 70S AND LOW 80S.
INCREASED THE HIGH TEMPERATURE FOR THE TWIN PORTS SHORELINE DUE THE
EXPECTED DOWNSLOPE WARMING IN THE SOUTHERLY FLOW.

A 30 TO 40 KNOT SSW LOW LEVEL JET WILL DEVELOP FRIDAY EVENING. THE
GFS AND GEM ARE BOTH INDICATING A LOW POTENTIAL FOR OVERNIGHT AND
SATURDAY MORNING SHOWERS AND THUNDERSTORMS...PRIMARILY OVER NORTHERN
MINNESOTA.

SATURDAY LOOKS EVEN WINDIER AS THE SOUTHERLY FLOW RAMPS UP AHEAD OF
AN APPROACHING COLD FRONT IN THE DAKOTAS. INCREASED THE WIND
SPEEDS...AND WILL LIKELY NEED TO DO SO EVEN MORE ONCE THIS TIME
PERIOD COMES INTO THE DOMAIN OF THE NAM12. THE GFS SOUNDINGS ARE
INDICATING THE POTENTIAL FOR GUSTS OVER 30 MPH. TEMPERATURES WILL
LIKELY BE SIMILAR TO FRIDAY...DESPITE THE SLIGHTLY WARMER AIR
MASS...BECAUSE OF INCREASING HIGH LEVEL CLOUDS THAT WILL LIKELY
SPREAD IN FROM THE WEST DURING THE DAY.

THE LATEST GFS AND GEM ARE BOTH INDICATING SIGNIFICANT RAINFALL ALL
ALONG AND NEAR THE COLD FRONT THAT WILL LIKELY MOVE THROUGH THE
NORTHLAND LATE SATURDAY AND SUNDAY. THE LATEST ECMWF WAS DELAYED AND
NOT AVAILABLE FOR THIS FORECAST...SO LEANED ON A BLEND OF THE
GFS/GEM. INCREASED THE CHANCES OF SHOWERS AND THUNDERSTORMS FOR
SATURDAY NIGHT AND SUNDAY. THE GREATEST THREAT OF STORMS WILL BE FOR
LATE SATURDAY ACROSS THE WESTERN FORECAST AREA. IT IS STILL TOO
EARLY TO GET MUCH OF AN IDEA ABOUT THE POTENTIAL FOR SEVERE
WEATHER...BUT THE GFS IS INDICATING THE POTENTIAL FOR UP TO AROUND
2000 J/KG OF MUCAPE DEVELOPING OVER THE WESTERN FORECAST AREA BY THE
EARLY EVENING. WILL NEED TO LOOK MORE INTO THIS THREAT WITH THE NEXT
FORECAST.

SUNDAY WILL BE SUBSTANTIALLY COOLER. EXPECT A BREEZY AND CLOUDY DAY
WITH BKN/OVC CUMULUS IN THE WNW FLOW. HIGHS WILL LIKELY BE IN THE
MIDDLE TO UPPER 60S...BUT MAY NEED TO LOWER THIS TO ACCOUNT FOR THE
LIMITED SOLAR HEATING DUE TO THE CLOUD COVER. THERE COULD BE SHOWERS
AND STORMS DURING THE DAY...AND LINGERING SHOWERS IN THE EVENING.

MONDAY WILL BE WARMER AND SUNNIER AS HIGH PRESSURE MOVES INTO THE
REGION. HIGHS SHOULD REBOUND BACK TO NEAR 70 DEGREES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 110 AM CDT WED AUG 19 2015

AN AREA OF LOW PRESSURE LOCATED IN SOUTHWEST MINNESOTA WILL MOVE
NORTHEASTWARDS INTO SOUTH CENTRAL ONTARIO BY THE END OF THE
FORECAST CYCLE. THIS WILL RESULT IN DETERIORATING CONDITIONS AS
THE NIGHT PROGRESSES. IFR CONDITIONS EXPECTED THROUGH MUCH OF
TONIGHT. HOWEVER LIFR WILL OCCUR AT KDLH UNTIL 18Z...AND KHIB
SHOULD SEE LIFR BETWEEN 13Z AND 18Z. THIS MAINLY A RESULT OF THE
WIND DIRECTION BRINGING IN MOISTURE FROM LAKE SUPERIOR.

GUSTY WINDS OUT OF THE NORTH AND NORTHEAST ARE EXPECTED UNTIL LATE
IN THE PERIOD. THIS IS DUE TO A TIGHT PRESSURE GRADIENT BEING
GENERATED BY THE DEEPENING LOW. VISBY AND CIGS WILL GRADUALLY
IMPROVE WEDNESDAY AFTERNOON AS THE LOW SLOWLY DEPARTS...WITH
VISBY SEEING THE MOST IMPROVEMENT. ALTHOUGH GRADUAL IMPROVEMENT IS
EXPECTED...STILL EXPECT SITES TO BE AT MVFR OR IFR CONDITIONS
UNTIL THE END OF THE FORECAST CYCLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  49  70  54  78 /  60  20   0   0
INL  48  70  49  82 /  60  20   0   0
BRD  49  74  54  81 /  30   0   0   0
HYR  51  70  50  78 /  60  10   0   0
ASX  54  71  53  80 /  60  30   0   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...SMALL CRAFT ADVISORY FROM 4 AM EARLY THIS MORNING TO 4 PM CDT
     THIS AFTERNOON FOR LSZ143>146.

     GALE WARNING UNTIL 4 AM CDT EARLY THIS MORNING FOR LSZ143>146.

     SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LSZ121-
     140>142-147-148.

&&

SHORT TERM...JJM
LONG TERM...GROCHOCINSKI
AVIATION...LE/WL
Hazardous weather outlook, Aug 18, 3:56 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
356 PM CDT TUE AUG 18 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-192100-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
356 PM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE INCREASING EAST TO NORTHEAST WINDS NEAR THE TWIN
PORTS INTO THIS EVENING. THE STRONG WINDS AND RESULTING WAVES ARE
RESULTING IN A HIGH RISK OF RIP CURRENTS TODAY ALONG THE DULUTH
AND SUPERIOR BEACHES...IN PARTICULAR PARK POINT BEACH. PLEASE SEE
THE SURF ZONE FORECAST AND BEACH HAZARDS STATEMENT FOR DETAILS.

RAIN SHOWERS WILL MOVE ACROSS THE NORTHLAND LATE TODAY...BECOMING
HEAVY AT TIMES OVERNIGHT. A FEW THUNDERSTORMS BE POSSIBLE...WITH A
LOW CHANCE TOWARDS THE BORDERLAND THIS EVENING AND A BETTER CHANCE
FOR THUNDERSTORMS ALONG THE INTERSTATE 35 CORRIDOR TOWARDS
WEDNESDAY MORNING. OVERNIGHT RAINFALL AMOUNTS WILL BE ONE TO TWO
INCHES OR MORE...AND HEAVY RAINFALL MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE
DAY ON WEDNESDAY...WITH THE BEST CHANCE FOR STORMS IN THE MORNING
ACROSS THE INTERSTATE 35 CORRIDOR EAST ACROSS NORTHWEST WISCONSIN.

THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN LATE SATURDAY INTO SUNDAY WITH THE PASSAGE OF
A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT...BUT RAINFALL TOTALS AND REPORTS OF ANY FLOODING ARE
APPRECIATED.

LSZ121-140>148-192100-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
356 PM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE INCREASING EAST TO NORTHEAST WINDS NEAR THE TWIN
PORTS INTO THIS EVENING. THE STRONG WINDS AND RESULTING WAVES ARE
RESULTING IN A HIGH RISK OF RIP CURRENTS TODAY ALONG THE DULUTH
AND SUPERIOR BEACHES...IN PARTICULAR PARK POINT BEACH. PLEASE SEE
THE SURF ZONE FORECAST AND BEACH HAZARDS STATEMENT FOR DETAILS.

STRONG AND GUSTY EAST TO NORTHEAST WINDS OVER WESTERN LAKE
SUPERIOR AND THE RESULTING WAVES WILL CAUSE HAZARDOUS CONDITIONS
FOR SMALL CRAFT FOR THE NORTH AND SOUTH SHORES THROUGH WEDNESDAY
AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL LATE
WEDNESDAY AFTERNOON. PLEASE READ THE LATEST MARINE WEATHER
STATEMENT FOR MORE INFORMATION.

A PROLONGED PERIOD OF MODERATE TO HEAVY RAIN WILL AFFECT WESTERN
LAKE SUPERIOR LATE THIS AFTERNOON INTO WEDNESDAY. THERE COULD BE
OCCASIONAL EMBEDDED THUNDERSTORMS

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HAZARDOUS CONDITIONS FOR SMALL CRAFT BECAUSE OF GUSTY WINDS
AND HIGH WINDS WILL IMPROVE BY LATE WEDNESDAY AFTERNOON. THE RAIN
WITH EMBEDDED THUNDERSTORMS WILL ALSO TAPER OFF BY LATE AFTERNOON.

STRONG GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP OVER WESTERN
LAKE SUPERIOR EARLY THURSDAY...WHICH MIGHT RESULT IN HAZARDOUS
CONDITIONS FOR SMALL CRAFT ALONG PORTIONS OF THE SOUTH SHORE
THROUGH THURSDAY AFTERNOON.

THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR SATURDAY
NIGHT AND SUNDAY WITH THE PASSAGE OF A COLD FRONT.

JJM/G2

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Aug 19, 1:59 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
159 AM CDT WED AUG 19 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     NON-TSTM WND GST 5 SE DULUTH             46.72N 92.04W
08/19/2015  M58 MPH          ST. LOUIS          MN   AWOS

            AWOS STATION SKY HARBOR AIRPORT /DYT/

&&

NWS DULUTH MN
IRIS SYSTEM

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 4:13 AM CDTSpecial Weather StatementDLHWashburn47 min
Aug 19, 4:59 AM CDTSpecial Weather StatementDLHBayfield31 min
Aug 19, 5:08 AM CDTSpecial Weather StatementDLHBurnett52 min
Aug 19, 8:34 AM CDTSpecial Weather StatementDLHDouglas11 min
Aug 19, 11:20 AM CDTAreal Flood AdvisoryDLHDouglas3 hr
Aug 19, 11:30 AM CDTAreal Flood AdvisoryDLHBayfield3 hr
Aug 18, 9:48 PM CDTGale WarningDLH6 hr
Aug 18, 9:48 PM CDTSmall Craft AdvisoryDLH18 hr

Nearby

Beach Hazards Statements in Minnesota, 2015Beach Hazards Statements in Wisconsin, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.